Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 3, NWS Green Bay, WI

June 2, 2023Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 2, 2023, 1:27 PM CDT for Lincoln County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2023, 1:27 PM CDT (18:27 UTC)
Expired
Jun 2, 2023, 1:54 PM CDT
In force
27 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 135 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WUUS53 KGRB 021827
SVRGRB
WIC069-021915-
/O.NEW.KGRB.SV.W.0003.230602T1827Z-230602T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
127 PM CDT Fri Jun 2 2023

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lincoln County in north central Wisconsin...

* Until 215 PM CDT.

* At 127 PM CDT, a severe thunderstorm was located near Dutch
  Corners, or 16 miles west of Antigo, moving southwest at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Lincoln County, including the following locations...
  Doering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4527 8947 4521 8942 4512 8943 4512 8966
      4514 8970
TIME...MOT...LOC 1827Z 038DEG 5KT 4520 8948 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uhlmann
2 follow-up statements
870 
WWUS53 KGRB 021840
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
140 PM CDT Fri Jun 2 2023

WIC069-021915-
/O.CON.KGRB.SV.W.0003.000000T0000Z-230602T1915Z/
Lincoln WI-
140 PM CDT Fri Jun 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

At 139 PM CDT, a severe thunderstorm was located near Merrill, or 12
miles north of Wausau, moving southwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4521 8956 4521 8943 4512 8943 4512 8966
      4514 8970
TIME...MOT...LOC 1839Z 065DEG 8KT 4514 8966 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Eckberg
086 
WWUS53 KGRB 021854
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
154 PM CDT Fri Jun 2 2023

WIC069-021904-
/O.CAN.KGRB.SV.W.0003.000000T0000Z-230602T1915Z/
Lincoln WI-
154 PM CDT Fri Jun 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4521 8956 4521 8943 4512 8943 4512 8966
      4514 8970
TIME...MOT...LOC 1853Z 038DEG 5KT 4512 8968 

$$

Eckberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:32 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 2, 12:32 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1232 PM CDT Fri Jun 2 2023

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 427 AM CDT Fri Jun 2 2023

The forecast area will continue to remain under a retrograding upper-
level ridge through Saturday, which will result in afternoon
isolated showers and thunderstorms and above normal temperatures.

Precipitation...Similar to Thursday, isolated showers and
thunderstorms are expected to develop as the convective temperature
is reached around midday today and again on Saturday. The showers
and thunderstorms will remain west of the Fox Valley both days due
to more stable air flowing off of the lake. Due to the lack in deep-
layer shear (about 10 to 15 kts), pulse type thunderstorms are
anticipated. MUCAPE in the 750 to 1500 J/kg range will support the
potential for hail (possibly up to an inch) and inverted V soundings
will support the potential for gusty winds up to 40 mph within the
strongest thunderstorms. However, no organized severe weather is
anticipated. As the loss of daytime heating occurs, the shower and
thunderstorm activity will decrease during the evening hours.

Temperatures...High temperatures will be about 15 to 20 degrees
above normal today and Saturday with readings in the upper 80s to
low 90s away from the lake, and middle 70s to low 80s along the
lake. Some locations will near their record highs today and
Saturday. Overnight low's will be about 10 degrees above normal with
readings ranging from the middle 50s to low 60s.

.LONG TERM...Saturday Night Through Thursday
Issued at 427 AM CDT Fri Jun 2 2023

An upper level ridge over the western Great Lakes will backslide
into the northern Midwest early next week. The movement of the
ridge will place northeast WI under a northerly flow aloft. On
Monday, a surface-based front will push south through our area
and bring a chance for rain. After the front moves through on
Monday, a cool, dry air mass will follow in. High temperatures on
Tuesday and Wednesday will be significantly cooler than our
current unseasonably warm conditions.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1232 PM CDT Fri Jun 2 2023

Scattered high clouds crossed the region this morning for most of
the region, allowing VFR conditions to prevail. An expanding
region of rain and embedded thunderstorms worked its way
southwards from the Upper Peninsula border, bringing thunderstorms
to the RHI area by noon. This area of rain and thunderstorms will
continue to expand through the evening, bringing thunderstorm to
much of central to north-central WI through the evening hours.
Therefore made a mention of VCTS for RHI, AUW, and CWA. There is
a small chance storm activity continues into the evening before
beginning to diminish overnight. Added a small amount of fog in
the morning hours for those areas that may see rain during the
afternoon today, but fog should be relatively short- lived by
Saturday morning. Another day of scattered rain and shower
activity will be possible tomorrow afternoon, beyond the current
TAF period, but that coverage will likely be limited to the north.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Kruk
LONG TERM......ML
AVIATION.......Uhlmann
Hazardous weather outlook, Jun 2, 4:48 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
448 AM CDT Fri Jun 2 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
448 AM CDT Fri Jun 2 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected mainly west of the Fox Valley
this afternoon and evening. The strongest storms could produce
wind gusts around 40 mph, small hail, and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated afternoon and evening thunderstorms are possible mainly
north and west of the Fox Valley Saturday through Monday. The risk
for severe weather is low but wind gusts around 40 mph, small
hail, and brief heavy rainfall will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail or wind gusts around 40 mph
this afternoon and evening.

LMZ521-522-541>543-031000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
448 AM CDT Fri Jun 2 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

Kruk/ML

In the hours before

Special weather statement, Jun 2, 9:52 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
952 AM CDT Fri Jun 2 2023

WIZ005-010-011-021530-
Vilas WI-Oneida WI-Forest WI-
952 AM CDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of west central Forest,
southeastern Vilas and northeastern Oneida Counties through 1030 AM
CDT...

At 949 AM CDT, Doppler radar was tracking a slow moving strong
thunderstorm 7 miles southwest of Kentuck Lake Campground, or 8
miles east of Eagle River. This storm is moving south at 5 mph. If
this cell remains stationary, localized heavy rainfall will be
possible.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Headwaters Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4599 8929 4607 8906 4593 8898 4570 8892
      4566 8912
TIME...MOT...LOC 1452Z 333DEG 15KT 4590 8908

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Uhlmann
Special weather statement, Jun 2, 11:11 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1111 AM CDT Fri Jun 2 2023

WIZ010-011-019-021700-
Langlade WI-Oneida WI-Forest WI-
1111 AM CDT Fri Jun 2 2023

...Strong thunderstorms will impact portions of west central Forest,
eastern Oneida and north central Langlade Counties through NOON
CDT...

At 1110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eagle River to 10 miles northwest of
Crandon to near Pearson. These storms were nearly stationary. The
stationary nature of these storms will make for localized heavy
rainfall through noon.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Pearson and Ma Ka Ja Wan Scout Reservation around 1115 AM CDT.

Other locations in the path of these storms include Veterans Memorial
County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4586 8930 4586 8918 4590 8918 4590 8911
      4568 8901 4530 8896 4525 8912 4561 8920
      4590 8941 4590 8930
TIME...MOT...LOC 1610Z 047DEG 4KT 4589 8926 4564 8909 4533 8905

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Uhlmann
Special weather statement, Jun 2, 12:20 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 PM CDT Fri Jun 2 2023

WIZ010-018-021800-
Oneida WI-Lincoln WI-
1220 PM CDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of north central
Lincoln and south central Oneida Counties through 100 PM CDT...

At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodboro, or 11 miles west of Rhinelander, moving southwest at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Tomahawk and Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4567 8962 4559 8950 4538 8972 4555 8983
TIME...MOT...LOC 1719Z 050DEG 8KT 4558 8965

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Uhlmann
Special weather statement, Jun 2, 1:10 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
110 PM CDT Fri Jun 2 2023

WIZ010-018-019-030-021915-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
110 PM CDT Fri Jun 2 2023

...Strong thunderstorms will impact portions of Lincoln, Marathon,
and western Langlade Counties through 200 PM CDT...

At 110 PM CDT, Doppler radar was tracking scattered thunderstorms
from near Wausau northward to Gleason, Tomahawk, Summit Lake, Spirit
Falls and Woodboro. The thunderstorms were drifting to the southwest
around 10 mph.

HAZARD...Winds in excess of 30 mph, locally heavy rainfall and half
         inch hail can be expected with the strongest storms.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

The thunderstorms will move across... Wausau, Tomahawk, Parrish,
Harrison, Doering, Hogarty, Rib Mountain State Park, Pine River and
Nutterville.

Campers and boaters should seek safe shelter if storms approach your
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4577 9004 4571 8913 4509 8909 4476 8986
      4523 9005
TIME...MOT...LOC 1809Z 030DEG 9KT 4546 8972

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:52 AM CDTSpecial Weather StatementGRBForest38 min
Jun 2, 11:11 AM CDTSpecial Weather StatementGRBOneida49 min
Jun 2, 12:20 PM CDTSpecial Weather StatementGRBLincoln40 min
Jun 2, 1:10 PM CDTSpecial Weather StatementGRBLincoln, Marathon, Oneida65 min
Jun 2, 2:08 PM CDTSpecial Weather StatementGRBMarathon67 min
Jun 2, 2:43 PM CDTSpecial Weather StatementGRBCalumet47 min
Jun 2, 6:17 PM CDTSpecial Weather StatementGRBVilas28 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.